| Catalog Number |
CQF75104 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/08/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon was allegedly punched up and ruptured.The procedure was completed using another device.There was no reported patient injury.
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one conquest 40 pta dilatation catheter received for evaluation.During functional testing, an in-house presto inflation device was used to inflate the balloon, and water was noted streaming from the distal end of the balloon.Further, the balloon fibers where stripped and the balloon was inflated again to determine the location of the leak.A pinhole rupture was noted to the balloon from the distal end.No other functional testing performed.One photo was provided and reviewed.The conquest 40 device kept inside the packaging.The balloon inside the packaging appeared to have blood residue.Product label in the photo was reviewed and verified with trackwise.No other anomalies were noted.Therefore, the investigation is confirmed for the reported balloon rupture as a pinhole rupture was noted to the balloon under microscopic examination of the returned device.A definitive root cause for the reported balloon rupture could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that during an angioplasty procedure in the cephalic vein, the pta balloon was allegedly ruptured.The procedure was completed using another device.There was no reported patient injury.